The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Yervoy update – my Mum

Forums General Melanoma Community Yervoy update – my Mum

  • Post
    Ashykay
    Participant
      Hi all

      Apologies for not updating sooner on my Mums Yervoy treatment – time really does get away.

      Mum started Yervoy around October (plz see my profile for details up till now).

      Mum has had a rough trot since then. After she started the treatment, her pain seemed to incredibly intensify. This led to a week in hospital for the first time. She was out of it a lot of the time due to the morphine & other drugs she was on. At first, the registrar in the hospital had told us that this was probably due to the tumor growing. This was incredibly devastating news. However, about an hr later, Mum had a visit from her Yervoy trial doctor. He told mum that due to the sudden onset of her pain after her treatment, he actually thought it may be the Yervoy working and making her immune system go a bit crazy around the tumor. He said he has seen this sudden & early reaction in a number of his patients previously. It was a tough week though – mum lost confidence and was scared to go home to be in the amount of pain she had been. However, before she left they gave her an epidural which significantly reduced her pain – I think she was even off morphine for a bit!

      Since then, she has been getting numbness and pain in her left leg (which is not the leg which was previously affected by the tumor – it had been her right leg). She’s on Targin & Lyrica now. Its hard to know what she is experiencing is being caused by the tumor or that Yervoy has her immune system working hard & attacking that evil tumor! Her symptoms include: a hard spot where the vaccine has gone through on her leg, hives & itchy rash on her body including her back, extreme fatigue (sleeping 4 days on end/even midst conversation), confusion & forgetfulness, numbness in the left leg and hands, aching wrists etc. She also has incontinence (however this was present to some extent prior to treatment due to the location of her tumor).

      I’ve read about the Yervoy side effects and a lot of these are listed in the common category. Hopefully that immune system of hers is working hard and the scans which will come after her last treatment in March will be positive. It’s really difficult sometimes seeing mum being so forgetful & incapable of doing things like she used to. She has her good days and bad days, as I’m sure everyone on this forum would understand. We are just trying to take each day as it comes.

      Anyway thanks for reading this, and would love to hear your thoughts. Hope you all had a lovely Christmas & wishing you a most positive New Year.

      Cheers – Ashley

    Viewing 2 reply threads
    • Replies
        FormerCaregiver
        Participant

          Ashley, thanks for the update on your mum's condition. Sorry to read of the rough time that she has had. However, it is very good that she now is trying Yervoy. Hopefully, the trial doctor is correct and Yervoy is working as it should.

          Hope your Christmas went well. Wishing you and your family all the best for the New Year.

          Take care

          Frank from Australia

          FormerCaregiver
          Participant

            Ashley, thanks for the update on your mum's condition. Sorry to read of the rough time that she has had. However, it is very good that she now is trying Yervoy. Hopefully, the trial doctor is correct and Yervoy is working as it should.

            Hope your Christmas went well. Wishing you and your family all the best for the New Year.

            Take care

            Frank from Australia

            FormerCaregiver
            Participant

              Ashley, thanks for the update on your mum's condition. Sorry to read of the rough time that she has had. However, it is very good that she now is trying Yervoy. Hopefully, the trial doctor is correct and Yervoy is working as it should.

              Hope your Christmas went well. Wishing you and your family all the best for the New Year.

              Take care

              Frank from Australia

          Viewing 2 reply threads
          • You must be logged in to reply to this topic.
          About the MRF Patient Forum

          The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

          The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.